Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 212, NWS Memphis, TN

April 23, 2011Pemiscot County, Missouri; Lake County, Obion County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 23, 2011, 11:22 PM CDT for Pemiscot County, Missouri; Lake County, Obion County, Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 11:22 PM CDT (04:22 UTC)
Expired
Apr 24, 2011, 12:00 AM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Pemiscot County, MO, Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 11:31 PM CDTHAIL 17 Ne Wardell, MOHAIL FELL ON THE SOUTHSIDE IN THE TOWN OF PORTAGEVILLE
Apr 24, 12:10 AM CDTFUNNEL CLOUD7 W Union City, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:38 PM CDTSevere Thunderstorm WatchSPC6 hr
Apr 23, 8:19 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS54 KMEG 240422
SVRMEG
MOC155-TNC095-131-240500-
/O.NEW.KMEG.SV.W.0212.110424T0422Z-110424T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL MIDNIGHT CDT

* AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HAYWARD TO HAYWARD TO
  HAYTI HEIGHTS...OR ALONG A LINE EXTENDING FROM LILBOURN TO
  PORTAGEVILLE TO HAYTI...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYTI...
  HAYWARD...UNION CITY...STEWART...STANLEY...SWIFT...BAKERVILLE AND
  REELFOOT LAKE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF THE WARNED AREA. 
IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR 
ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 8899 3643 8900 3621 8911 3620 8996
      3640 8975 3644 8973 3641 8967 3642 8961
      3636 8954 3640 8953 3646 8956 3647 8953
      3650 8953 3650 8949 3645 8948 3651 8941
TIME...MOT...LOC 0421Z 267DEG 32KT 3656 8961 3640 8963
          3627 8977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:34 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 23, 8:34 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT SAT APR 23 2011

.UPDATE...
UPDATED FOR REPLACING SVR WATCH 189 TO TORNADO WATCH 190

&&

.DISCUSSION...

STORMS IN NORTHWEST ARKANSAS AND NEAR THE MISSOURI/ARKANSAS
BORDER NOW STARTING TO INTENSIFY AS THEY GET ROOTED ON THE PSEUDO
FRONT/OUTFLOW BOUNDARY. A TORNADO IS ALREADY CURRENTLY OUT FRO THE
WESTERN STORM. HAVE UPDATED SVR WATCH TO TORNADO WATCH WITH A
VALID TIME STILL THROUGH 05Z. UPDATED HWO TO INCLUDE WORDING OF
ISOLATED TORNADOES.

JAB

&&

.PREV DISCUSSION... /ISSUED 717 PM CDT SAT APR 23 2011/

UPDATE...
UPDATED FOR MENTION OF SEVERE THUNDERSTORM WATCH 189

DISCUSSION...

SEVERE THUNDERSTORM WATCH 189 HAS BEEN ISSUED FOR PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI THROUGH MIDNIGHT.
A LINE OF THUNDERSTORMS CURRENTLY OVER MISSOURI MAY BACK BUILD
SOUTHWEST ACROSS NORTHERN ARKANSAS THIS EVENING. IN ADDITION A
CURRENT OUTFLOW BOUNDARY IN THIS AREA MAY ALSO PROVIDE ADDITIONAL
FOCUS.

LATER TONIGHT WILL BE CONCENTRATING ON THE LIFTING SHORTWAVE
PRODUCING CONVECTION IN NORTHEAST TEXAS. LIFT MAY INCREASE
ACTIVITY NORTH INTO WESTERN ARKANSAS AND MERGE WITH THE CURRENT
LINE. IF SO THUNDERSTORMS MAY TRACK ACROSS ARKANSAS AND EFFECT
POINTS ALONG INTERSTATE FORTY AND NORTH AFTER MIDNIGHT. CURRENT
00Z SOUNDING FROM LZK SHOWS MINIMAL CAPPING...HOWEVER COMPARED TO
24 HOURS AGO WILL BE EASIER TO OVERCOME.

JAB

&&

.PREV DISCUSSION... /ISSUED 712 PM CDT SAT APR 23 2011/

UPDATE...
UPDATED FOR MENTION OF SEVERE THUNDERSTORM WATCH 189

DISCUSSION...

SEVERE THUNDERSTORM WATCH 189 HAS BEEN ISSUED FOR PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI THROUGH MIDNIGHT.
A LINE OF THUNDERSTORMS CURRENTLY OVER MISSOURI MAY BACK BUILD
SOUTHWEST ACROSS NORTHERN ARKANSAS THIS EVENING. IN ADDITION A
CURRENT OUTFLOW BOUNDARY IN THIS AREA MAY ALSO PROVIDE ADDITIONAL
FOCUS.

LATER TONIGHT WILL BE CONCENTRATING ON THE LIFTING SHORTWAVE
PRODUCING CONVECTION IN NORTHEAST TEXAS. LIFT MAY INCREASE
ACTIVITY NORTH INTO WESTERN ARKANSAS AND MERGE WITH THE CURRENT
LINE. IF SO THUNDERSTORMS MAY TRACK ACROSS ARKANSAS AND EFFECT
POINTS ALONG INTERSTATE FORTY AND NORTH AFTER MIDNIGHT. CURRENT
00Z SOUNDING FROM LZK SHOWS NO CAP...HOWEVER AS TEMPS COOL A FEW
DEGREES A MINIMAL CAP WILL BE IN PLACE...BUT WILL LIKELY BE OVERCOME.

JAB

&&

PREV DISCUSSION... /ISSUED 703 PM CDT SAT APR 23 2011/

UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 357 PM CDT SAT APR 23 2011/

DISCUSSION...FORECAST FOCUS ON SIGNIFICANT RAINFALL AND SEVERE
POTENTIAL THROUGH EARLY NEXT WEEK.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

AT 3 PM...A COMPLEX OF SEVERE THUNDERSTORMS HAS PASSED JUST NORTH
OF NWRN TENNESSEE WITH A TRAILING OUTFLOW BOUNDARY FROM THE MO
BOOTHEEL WESTWARD INTO NRN ARKANSAS AND ERN/SRN OK. BROAD...MOIST
SOUTHERLY FLOW IMPINGING UPON THIS BOUNDARY WILL FACILITATE
CONTINUED DEVELOPMENT OF CELLS FOR THE REST OF THE AFTERNOON AND
AT LEAST THIS EVENING. MID LEVEL FLOW PARALLEL TO THE FRONT WILL
CAUSE STORMS TO TRAIN AND PRODUCE HEAVY RAINFALL TOTALS. THUS...
THE FLASH FLOOD WATCH WILL CONTINUE TONIGHT FOR AREAS NORTH OF
JONESBORO AND DYERSBURG. STEEP MID LEVEL LAPSE RATES AND STRONG
SHEAR ALONG THE BOUNDARY MAY ALLOW A FEW STORMS TO BECOME SEVERE
THIS EVENING.

THIS BOUNDARY WILL WAVER NORTH AND SOUTH SUNDAY AND SUNDAY
NIGHT...BUT SHOULD MAKE A MORE NORTHERLY PUSH LATE SUNDAY NIGHT
AS A SYSTEM DEVELOPS IN SOUTHERN OK. SUNDAY SHOULD BE QUITE
SIMILAR TO TODAY WITH THUNDERSTORM ACTIVITY CONFINED MOST TO THE
FAR NORTH AND NORTHWESTERN AREAS NEAREST TO THE FRONT. CANNOT RULE
OUT A STRAY THUNDERSTORM FURTHER SOUTH. COULD SEE MORE TRAINING
CELLS AND A FEW SEVERE STORMS...SO FUTURE SHIFTS WILL NEED TO RE-
EVALUATE THE EXPIRATION TIME OF THE FLASH FLOOD WATCH WHICH GOES
UNTIL 12Z SUNDAY.

HIGHS IN THE WARM SECTOR WILL BE IN THE LOW TO MID 80S WITH LOWS
IN THE MID 60S TO LOWER 70S TONIGHT AND SUNDAY NIGHT.

LONG TERM...MONDAY THROUGH SATURDAY.

MONDAY/MONDAY NIGHT - LOW PRESSURE TRACKING ALONG THE QUASI-
STATIONARY FRONT INTO CENTRAL MO AND INTO THE LOWER GREAT LAKES
MONDAY/MONDAY NIGHT WILL DROP A TRAILING FRONT INTO THE CWA MONDAY
NIGHT. A 50-60 KT MID LEVEL JET WILL OVERSPREAD THE MIDSOUTH IN
ADDITION TO HIGH AMOUNTS OF LOW LEVEL DIRECTIONAL SHEAR AND
MODERATE MLCAPE TUESDAY EVENING. STORM MODE IS STILL
UNCERTAIN...BUT SUPERCELLS ARE POSSIBLE IN THIS ENVIRONMENT.
CONVERGENCE ALONG THE FRONT DOES NOT APPEAR ALL THAT IMPRESSIVE
WHICH LEADS ME TO LEAN AGAINST A LINEAR MCS.
NEVERTHELESS...DESPITE SOME TIMING INCONSISTENCIES... RAISED POPS
DURING THIS PERIOD TO CATEGORICAL OVER THE NORTHWEST TWO THIRDS OF
THE MIDSOUTH.

TUESDAY - THE FRONT WILL STALL OVER THE MIDSOUTH TUESDAY WHILE
ANOTHER... MUCH MORE IMPRESSIVE SYSTEM DEVELOPS AGAIN OVER THE RED
RIVER. STRONG MOISTURE CONVERGENCE ALONG THE FRONT AND VERY HIGH
PW VALUES FOR THIS TIME OF YEAR WILL PROBABLY KEEP THUNDERSTORM
ACTIVITY GOING ALONG THE FRONT...ROUGHLY OVER THE NORTHERN AND
CENTRAL AREAS THROUGH THE DAY. VERY HEAVY RAINFALL AND TRAINING
CELLS COULD YIELD SEVERAL INCHES OF RAIN IN SOME AREAS TUESDAY. IN
ADDITION...THE SEVERE THREAT IS LIKELY TO CONTINUE ON THE SOUTHERN
FRINGE OF THE ACTIVITY AS IT INTERACTS WITH THE UNDISTURBED
AIRMASS TO THE SOUTH AND HIGH SHEAR NEAR THE FRONT. SUPERCELLS ARE
LIKELY IN THIS SCENARIO WITH THE THREAT FOR TORNADOES EVIDENT IN
THE PRESENCE OF LOW LCLS.

TUESDAY NIGHT - THE QUASI-STATIONARY FRONT WILL PUSH SLIGHTLY NORTH
IN THE EASTERN AREAS...BUT WILL LIKELY REMAIN STATIONARY FURTHER
WEST NEAR THE TRACK OF THE SURFACE LOW. SO WHILE THE EASTERN
AREAS...PARTICULARLY SOUTH OF I-40 MAY RECEIVE A RESPITE FROM THE
HEAVY RAIN...THE WESTERN AREAS ARE STILL LIKELY TO BE UNDER THE
GUN DURING THIS TIME AS THE LOW CONTINUES TO ORGANIZE OVER
SOUTHWEST ARKANSAS. SEVERAL MORE INCHES ARE POSSIBLE WHICH WILL
ADD TO THE GROWING FLASH FLOOD THREAT.

WEDNESDAY - SURFACE LOW WILL TRACK NORTHEAST ACROSS NORTHERN
ARKANSAS AND TOWARD CENTRAL INDIANA WEDNESDAY EVENING. THE FINAL
TRAILING COLD FRONT WILL PUSH ACROSS THE MIDSOUTH WEDNESDAY
AFTERNOON. VERY HIGH WIND SHEAR WITH LONG...LOOPING HODOGRAPHS...
MODERATE SBCAPE...AND A NEUTRAL TO NEGATIVELY TILTED WAVE WILL SET
OFF WIDESPREAD THUNDERSTORMS. I DON/T THINK MODELS ARE QUITE
HANDLING THE AMOUNT OF MOISTURE ADVECTING NORTHWARD WELL
ENOUGH...SO CAPE MAY BE HIGHER AND LCL/S MAY BE LOWER THAN
FORECAST SOUNDINGS CURRENTLY INDICATE. THUS...SUPERCELLS WITH
TORNADOES...POSSIBLY STRONG AND LONG-LIVED ARE POSSIBLE AS
PREVIOUS SHIFT MENTIONED. SOMETHING INTERESTING OF NOTE...GFS
STRONG TORNADO PARAMETER IS AROUND 20 WHICH IS PRETTY
UNPRECEDENTED /1 OR 2 IS CONSIDERED HIGH/.

TO SUMMARIZE...BETWEEN NOW AND WEDNESDAY TOTAL QPF ON THE ORDER OF
4 TO 8 INCHES IS POSSIBLE ALONG AND NORTH OF I-40 WITH 2 TO 4
INCHES EXPECTED FURTHER SOUTH. MOST OF THE AREA WILL NEED TO BE
PLACED UNDER A FLASH FLOOD WATCH AT SOME POINT FOR EARLY NEXT
WEEK...PROBABLY BY SUNDAY AFTERNOON. SIGNIFICANT RIVER FLOODING IS
ALSO LIKELY AS THE HEAVIEST BANDS OF RAIN FALL PARALLEL TO THE
OHIO RIVER BASIN /IN EXCESS OF 10-12 INCHES POSSIBLE THERE/.
MAJOR FLOODING AND/OR RECORD RIVER FLOODING IS PROBABLE ON THE
MISSISSIPPI OVER THE NEXT TWO-THREE WEEKS. KEEP THE FINGERS
CROSSED THAT THIS DOES NOT TURN OUT LIKE THE MAY 1-2 EVENT LAST
YEAR.

MUCH NEEDED DRY WEATHER WILL RETURN FOR THE LATTER PARTS OF NEXT
WEEK.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

GUSTY AFTERNOON WINDS SHOULD BEGIN TO DIE DOWN AS THE EVENING
WEARS ON. FRONTAL BOUNDARY TO THE NORTH WILL CONTINUE TO BE THE
FOCUS OF THUNDERSTORM DEVELOPMENT...HOWEVER THUNDERSTORMS ARE NOT
EXPECTED AT KMEM...KMKL...AND KTUP. I HAVE PLACED A CB INTO THE
KJBR TAF...HOWEVER CONFIDENCE IS LOW FOR NOW ON THUNDERSTORMS
MAKING IT TO KJBR. MODELS CONTINUE TO PREDICT STRATUS AT ALL SITES
FOR LATE TONIGHT. I AGREED WITH MODELS...HOWEVER HAD SOME CONCERNS
ABOUT HOW LOW CLOUD BASES WILL GET. LOW CLOUDS SHOULD BEGIN TO
LIFT AND SCATTER OUT BY NOON TOMORROW. WINDS WILL BEGIN TO PICK UP
TOMORROW DURING THE MORNING HOURS AGAIN.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  85  71  84 /  10  10  20  30
MKL  67  84  69  84 /  20  20  20  30
JBR  65  82  69  81 /  60  40  30  60
TUP  66  85  65  85 /  10  10  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR CLAY-GREENE-LAWRENCE-
     RANDOLPH.

MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR LAKE-OBION.

&&
Hazardous weather outlook, Apr 23, 8:24 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT SAT APR 23 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-250330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
824 PM CDT SAT APR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT GENERALLY
NORTH AND WEST OF A JONESBORO ARKANSAS TO CARUTHERSVILLE MISSOURI LINE.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

A FEW STRONG STORMS WILL BE POSSIBLE SOUTH OF THIS LINE TO
INTERSTATE FORTY.

A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOT HEEL AND FAR NORTHWEST TENNESSEE THROUGH TONIGHT. ONE
TO THREE INCHES OF RAIN ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MUCH BETTER CHANCE FOR SEVERE THUNDERSTORMS APPEARS PROBABLE
EARLY NEXT WEEK. TWO STRONG SYSTEMS WILL TRACK NORTH OF THE MID SOUTH
BETWEEN MONDAY AND WEDNESDAY. DAMAGING WINDS...LARGE HAIL AND
TORNADOES ARE POSSIBLE MONDAY. A GREATER THREAT OF STRONG AND LONG
TRACKED TORNADOES IS EXPECTED ON WEDNESDAY ALONG WITH DAMAGING WIND
AND LARGE HAIL.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR
FLASH FLOODING. AT THIS TIME...TOTAL RAINFALL AMOUNTS FROM NOW
THROUGH WEDNESDAY OF 4 TO 8 INCHES ARE EXPECTED NORTH OF I-40...WITH
2 TO 4 INCHES EXPECTED FURTHER SOUTH. A FLASH FLOOD WATCH WILL BE
NEEDED FOR EARLY NEXT WEEK.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...POSSIBLY
RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY
LATE NEXT WEEK AS HEAVY RAINFALL UPSTREAM OVER THE NEXT FEW DAYS
BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS PORTIONS OF
NORTHEAST ARKANSAS AND THE BOOT HEEL OF MISSOURI. SPOTTER
ACTIVATION MAY ALSO BE NEEDED AT TIMES LATER THIS WEEKEND AND
EARLY NEXT WEEK.

JAB

In the hours before

Special weather statement, Apr 23, 10:16 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 PM CDT SAT APR 23 2011

ARZ009-MOZ113-115-240345-
CLAY AR-DUNKLIN MO-PEMISCOT MO-
1016 PM CDT SAT APR 23 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...

  NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 7 MILES NORTH OF GLENNONVILLE TO 5 MILES SOUTHWEST OF
POLLARD AT 1017 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...MALDEN AND PIGGOTT...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3663 8996 3656 8994 3653 8996 3649 8995
      3640 8997 3639 8976 3634 8972 3634 9038
      3651 9027 3651 9023 3654 9022 3655 9020
      3661 9019
TIME...MOT...LOC 0317Z 264DEG 37KT 3668 9005 3652 9005
          3637 9024

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningMEGDunklin31 min
Apr 23, 9:33 PM CDTFlash Flood WarningMEGDunklin5 hr
Apr 23, 10:26 PM CDTSevere Thunderstorm WarningMEGDunklin34 min
Apr 23, 11:52 PM CDTFlash Flood WarningMEGDunklin, Pemiscot3 hr
Apr 24, 12:44 AM CDTSpecial Weather StatementMEGPemiscot46 min
Apr 24, 2:32 AM CDTFlash Flood WarningMEGDunklin107 min
Apr 24, 6:09 PM CDTTornado WarningMEGDunklin36 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot46 min
Apr 24, 6:40 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot27 min
Apr 23, 11:37 PM CDTTornado WarningMEGLake, Obion38 min
Apr 24, 12:11 AM CDTSevere Thunderstorm WarningMEGObion, Weakley49 min
Apr 24, 8:54 AM CDTSpecial Weather StatementMEGHenry36 min
Apr 24, 2:38 PM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 12 more3 days
Apr 24, 3:54 PM CDTSpecial Weather StatementMEGWeakley21 min
Apr 24, 5:30 PM CDTFlash Flood WarningMEGLake, Obion2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.